Medline ® Abstract for Reference 93
of 'Bleomycin-induced lung injury'
FDG-PET in bleomycin-induced pneumonitis following ABVD chemotherapy for Hodgkin's disease--a useful tool for monitoring pulmonary toxicity and disease activity.
Buchler T, Bomanji J, Lee SM
Bleomycin-related pneumonitis (BIP) has recently emerged as one of the main causes of death in Hodgkin's disease treated with standard chemotherapy ABVD (doxorubicin, bleomycin, vinblastine, dacarbazine). We used 18-fluorodeoxyglucose (FDG) positron emission tomography (PET) scanning in a patient with Hodgkin's disease who developed bleomycin lung toxicity following the 4(th) cycle of chemotherapy. The PET scan done two month after the acute presentation with BIP showed uptake of FDG in the lungs. Following treatment with corticosteroids, the FDG avidity in the lungs disappeared. Corticosteroids were tapered off subsequently, without recurrence of the respiratory symptoms. Conventional CT scanning was not able to distinguish between residual changes and active inflammation. Thus PET represents a useful diagnostic tool and, independently of CT, indicates the resolution of disease activity, even in the presence of residual pulmonary scarring.
Department of Oncology, University College London Hospital, London, UK.